CSN Login
Members Online: 11

Comparing hot flashes with tamoxifan to surgical hysterectomy

Survivor73
Posts: 135
Joined: Oct 2009

Hello All. Has anyone had a hysterectomy after taking tamoxifan?

I am currently on tamoxifan and have been for about 6 weeks...I now may need a hysterectomy and since my breast cancer was estrogen positive, I won't be able to take estrogen.

Just wondering if the symptoms will be really worse after the hysterectomy.

So far, my joints have bothered me at first, but not so bad anymore...and the hot flashes aren't too often - maybe 3 or 4 a week. And only bad a night a couple of nights.

Please let me know if there is anyone who can tell me if the symptoms will be similar or not...

Thanks and wish you all good health!
S73

Lynn Smith
Posts: 1265
Joined: Mar 2011

I had a hyserectomy years before I started tamox. I don't have hot flashes unless I get real active on a hot day.So I blame that for teh hot day not thinking it is the tamox or hysterectomy.I wasn't able to take hormones after my hysterectomy.Family of breast cancer but honestly I did have the night sweats or severe hot flashes.Nothing I couldn't deal with.

Tamox so far hasn't bothered me but I do have some hair thinning.Just have a good shampoo that helps give my hair body which makes it look thicker.

Lynn Smith

Lynn Smith
Posts: 1265
Joined: Mar 2011

I DIDN'T have the night sweats or severe hot flashes.I could deal with things.

Meant to type didn't

Lynn Smith

jnl's picture
jnl
Posts: 3873
Joined: May 2009

I haven't had a hysterectomy, so, I can't answer your questions. But, I think there are different meds your gynecologist or oncologist might be able to give you to help with your symptoms.

Good luck,

Leeza

disneyfan2008
Posts: 5334
Joined: Oct 2010

after taking tamoxfin for about 2 1/2 yrs I started having issues..mainly thickening of uterus (common side effect) then bleeding after post menopausal for over 4 yrs-I am now 51 yrs old....I was taken off tamoxifen for month to see if bleeding got better, it did not..then waited another month no med and still had issues...so then decided on surgery. It could not be done vaginally due to -too thick so had to be cut...

slow healing...i hope this is the end..

kt1127
Posts: 51
Joined: Jan 2011

I am schedled for my hysterectomy next monday. I was started on Tamox in Dec and stopped it when I started Radiation I finished rads May 3rd and the side effects were so severe for me that they didnt give me much choice. Hope your feeling better disney....a bit scared as to what is in store but anything is better than the tamox side effects i had

kt1127
Posts: 51
Joined: Jan 2011

I am schedled for my hysterectomy next monday. I was started on Tamox in Dec and stopped it when I started Radiation I finished rads May 3rd and the side effects were so severe for me that they didnt give me much choice. Hope your feeling better disney....a bit scared as to what is in store but anything is better than the tamox side effects i had

cabbott
Posts: 1046
Joined: Aug 2006

Yep. I did. I had been on Tamoxifen for about three years and developed some stubborn ovarian cysts. I got tired of all the tests to assure the doctors that it wasn't ovarian cancer and the doctor finally talked me into a oopherectomy, which I opted to combine with a total hysterectomy. Everything was normal, by the way, when it came out. I had a few hot flashes that really weren't much to complain about on Tamoxifen. With surgical menapause, things heated up every 20 minutes. Sometimes I turned red (flushing), sometimes I just sweated. After two or three years, the flashes have diminished. I really didn't get all that upset by them. I wore layers that came off easily. I drank cool water during the day. I slept under a ceiling fan and threw covers off and on all the time as needed. Now I only notice a few a day, but again, they don't bother me much.

Getting surgical menapause meant that I could go on an aromatase inhibitor. That is twice as effective as Tamoxifen. Of course I have to watch my bone health. But whatever whips cancer is okay in my book.

If you have already been through menapause, I wonder if a hysterectomy is going to make your hot flashes worse. I was premenapausal when I had mine. You might want to ask a doctor about that.

elm3544's picture
elm3544
Posts: 745
Joined: Jul 2009

I was on Tamoxifen for less than year and had a hysterectomy due to thickening of the uterus walls, bleeding, etc. After the hysterectomy I was switched to Arimidex. The hot flashes seem the same to me, I have alot of them ever since chemo. I was switched from the Arimidex to Aromasin and now not taking anything until my doctor determins what is causing so much joint pain. For some reason he does not think any of my issues are due to chemo, but that is when they all started.
It seems that we all have very similar issues when it comes to ER/PR positive BC and its treatment, but still each of us are different.
I hope you do not suffer more hot flashes or pain and that it remains tolerable for you!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network